My periods are delayed by a month and was prescribed Regestrone 5 mg twice daily for three days. How soon can I expect to start bleeding and is it normal to feel nauseous after taking that dosage? Until when is it legal to get an abortion for a woman without any complications or failed contraception?
As you asked, yes, it is common to have nausea after taking Regestrone pills, as it is a hormonal pill. Your periods will stop only after stopping the tablet and should be getting any time between 7-10 days after stopping it, as it varies from person to person. MTP (medical termination of pregnancy) can be offered till 24 weeks of gestation, if the pregnancy is assumed to be constituting grave injury to the physical or mental health of the woman. Although they have not clearly mentioned, as the scenario you mentioned, any unwanted pregnancy (arising due to rape or contraceptive failure) can be a grave mental injury to a woman. Also in your scenario, I would like to know, why would a woman consider a termination of pregnancy at an advanced gestational age, if neither there were any complications nor it happens due to contraception failure. But one needs to get it approved by two registered medical practitioners for going ahead with the termination of pregnancy.
I hope this helps.
Thank you doctor,
Would you recommend Loette for regulating periods and contraception and what would be the long term effects of taking it?
Any combined hormonal contraceptive pills can be used for regulating periods for a short term, depending on the underlying cause. If it is because of PCOS (polycystic ovary syndrome), then a trial of three to six months and then stopping it to check whether the cycles have regularized is the commonly followed protocol.
As per your query, yes, Loette (Levonogestrel + Ethinyl Estradiol) is a combined oral contraceptive pill that can be used for both birth control as well as for regularization of menstrual cycle.
As per the effects of taking it for a long term, there is a risk of developing breast cancer and cervical cancer of which declines after stopping it.
And if you are planning on starting OCPs (oral contraceptive pills) for your irregular periods along with the added benefit of contraception, it is advisable to consult your gynecologist in person to discuss all the possible medical issues if any, you have to look and assess for any risk of side effects which can be life threatening like exaggeration of migraines, blood clot development in legs, and risk of stroke.
I hope this helps.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. progesterone-like a hormone, usually used to correct menstruation-related problems. It is never taken in such high doses. Taking such a high dose can cause a lot of unexpected side effects, including breast enlargement, pain in the chest, nausea, blurr Read full
.. have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a month o Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.